Multi-dimensional latent group structures with heterogeneous distributions
Xuan Leng, Heng Chen, Wendun Wang
Journal of Econometrics Volume 233, Issue 1, March 2023, Pages 1-21
2611 20231010 (published) Views:1014
This paper aims to identify the multi-dimensional latent grouped heterogeneity of distributional effects. We consider a panel quantile regression model with additive cross-section and time fixed effects. The cross-section effects and quantile slope coefficients are both characterized by grouped patterns of heterogeneity, but each unit can belong to different groups for cross-section effects and slopes. We propose a composite-quantile approach to jointly estimate multi-dimensional group memberships, slope coefficients, and fixed effects. We show that using multiple quantiles improves clustering accuracy if memberships are quantile-invariant. We apply the methods to examine the relationship between managerial incentives and risk-taking behavior.
JEL-Codes: C31; C33; C38; G31; J33
Keywords: Composite quantile estimation; Distributional heterogeneity; Latent groups; Panel quantile regressions; Two-way fixed effects

Download full text Downloads:0